BFS Starting after testing? Anyone, Any thoughts

BFS Online Support Group

Moderators: JohnV, Arron, garym

BFS Starting after testing? Anyone, Any thoughts

Postby Jayel on January 19th, 2004, 9:17 pm

I have read some recents posts on:
A. the success or failure of acupuncture
B. the possiblitiy of BFS being related to mycoplasmas
C. CIPRO-related reactions
D. viral causes (is mycoplasma the same as a viral cause?) etc.

I am wondering, has anyone ever experienced twitching after being injected with a dye for a CT scan? It seems like my troubles all began shortly after that test. Also, can anyone educate me on the peripheal (sp) nerve connection? I wonder how you check into this? I have had two very serious auto accidents some 7 years ago which injured my neck. Would the MRI's have showed peripheal nerve damage? I do find that sometimes when I position my neck correctly, it diminishes the twitching (doesn't eliminate it) problem.

Interesting observation, severe daily headaches preceeded my twitching as some of you have noted, which was the reason for the CT scan in the first place. Maybe there is a brain connnection here that is not observable on testing but certainly apparent?

I was on Cipro about 6-8 weeks prior to twitching. I also tried a very short course of acupuncture, 3 sessions, with no real results.

Just searching and digging. I feel like a CSI investigator. Wouldn't it be great if our cumulative minds could figure this out and beat the "disinterested medical commmunity" to the punch!?

I had a ortho dr. tell me some people don't believe in BFS, they just find it an unexplainable medical dx. Thankfully, my neuro had BFS and does seem to "get it".

Checking in with the "experts" on the BFS.com panel :)

Jayel
Jayel
Selfless giver of time
Selfless giver of time
 
Posts: 172
Joined: January 4th, 2004, 1:18 pm
Location: Chicago

Postby garym on January 20th, 2004, 9:56 am

jayel,

I know that cipro can cause BFS like symptoms based on the manufacturers own pre-marketing research. The thing that sets most people with negative reactions to the drug apart, is that in some of us (rare) the symptoms continue after cessation of cipro. There are many theories as to why this happens in some and not all people, and who knows the truth? I just know that it happens. And yes, it can happen 6-8 weeks after taking the rx. There is a forum of well over 1000 people who will atest to that.

to answer about the peripheral nerves, I don't believe the mri would show any damage. It's my understanding that the emg would show problems with pn's.

Gary
garym
Moderator
Moderator
 
Posts: 1889
Joined: August 23rd, 2003, 1:24 pm
Location: Texas

Just a question

Postby Jayel on January 20th, 2004, 2:46 pm

Gary-

Is the twitching ongoing for months and months? ALso, can it be random (all over--tongue etc.) or just in certain areas?

Just wondering.

Jayel
Jayel
Selfless giver of time
Selfless giver of time
 
Posts: 172
Joined: January 4th, 2004, 1:18 pm
Location: Chicago

Postby garym on January 20th, 2004, 4:28 pm

Jayel,

some of the people on the other BB have told me that the fascics are the only symptom they continue to have on a consistent basis. As for location, they seem to be varied just like BFS, with hot spots. One guy in particular suffered from severe muscle/joint pain, anxiety, and many other problems after cipro for over 16 months. He emailed me the other day, and said that currently he is only experiencing muscle twitching. However, many people experience "cycling" after exposure to cipro/levaquin and the others in this class of drugs. By cycling, they mean that there symptoms get better, then relapse.

Gary
garym
Moderator
Moderator
 
Posts: 1889
Joined: August 23rd, 2003, 1:24 pm
Location: Texas

CIPRO

Postby Jayel on January 20th, 2004, 5:34 pm

Gary-

Very interesting as I am having incredible pains in my elbows, wrists and knees :cry: . I only took about 4 Cipro pills in late June and then another 2 or so in mid-July with onset of twitching in late Sept. I guess it is hard to embrace that I could have such a late reaction.
However, the chronology of symptoms are as follows:
1. in late July I had parasthesia in my mouth area
2. then terrific headaches followed that sometime in early through mid-September (MRI resulted in discovery of neck/disc problems)
3. Then the twitching began the end of Sept. Is that a classic case of Cipro reaction or no?

I don't mean to turn you into the "Cipro expert" but I am so busy it is enough to get on-line with the BFS forum.

As always, your information updates are greatly appreciated. Hey, are any of the neuro's acknowledging this reaction??? Just wondering.

Jayel
Jayel
Selfless giver of time
Selfless giver of time
 
Posts: 172
Joined: January 4th, 2004, 1:18 pm
Location: Chicago

Postby garym on January 20th, 2004, 11:46 pm

Jayel,

to answer your last question first, no, the neuro's are not accepting this link. Which doesn't surprise me, as most drs. have neither the time or inclination to research possible adverse reactions to the drugs they prescribe. They depend on the drug reps. for that info., and since one of my best friends is a rep. I know they don't point out the negatives about their drugs (bad for business).

As for the pains in your wrists, elbows and knees, that is classic symptoms of cipro reactions. The drug causes damage to tendons and soft tissue in many people, in fact it carries a warning when prescribed to stop taking it immediately if you have any joint/muscle pains. It has been linked to spontaneous tendon rupture, and is very dangerous when used in combination with aspirin, alleve or other nsaid's.

The progression you describe could very well be from the cipro. Here is a portion of a case study on these antibiotics and a link to view the entire article: http://www.allenpress.com/CIPROArticle.pdf

Please notice all the "twitching", "electrical sensations", and muscle/joint pain listed. Sound familiar? BTW, I seperated each persons symptoms with a space, the cut and paste didn't work very well.

Gary


Symptoms

tingling, anxiety

tingling, “electrical” pain in
arms and legs

diffuse tingling, skin-crawling
sensation, numbness

numbness, tingling, twitching, imallodynia,
anxiety

tingling, burning pain,
twitching, knee swelling,
joint/muscle pain, odd smells

diffuse numbness, alloydynia,
severe, muscle/joint pain

numbness, tingling, shooting
pain, severe tendon pain

numbness, muscle twitching,
weakness, impaired coordination,
increased sensitivity to temperatures,
fatigue, multiple
joint/muscle pain, palpitations,
blurred vision, fear

diffuse tingling, burning pain,
numbness, “pins/needles,”
twitching, multiple severe
tendinitis, temperature
intolerance

numbness, tingling, cramps,
wrist pain, tremors, fatigue,
joint/tendon pain

diffuse numbness, “pins/needles,”
burning pain, memory loss,
impaired vision, joint pain,
palpitations, diarrhea, stomach
cramps, altered sense of smell,
insomnia, tinnitus, severe panic
attacks

“electrical” sensations, numbness,
allodynia, multiple severe ten-
dinitis, partial tear of Achilles
tendon, memory problems,
confusion, impaired concentration

acute nocturnal onset of severe
burning pain, numbness,
twitching; “electrical” sensations,
carpal tunnel syndrome,
nightmares, confusion,
tachycardia, 30-lb weight loss,
muscle/joint pain, impaired
hearing, altered sense of smell

numbness, allodynia, hyper-
esthesia, tremors, “electrical”
sensations, diffuse burning
sensation, tremors, twitching,
disorientation, visual impairment,
nausea, temperature intolerance,
rash, palpitations

severe twitching, numbness,
“electrical sensations,” tingling,
pain, hyperesthesia, muscle/joint
pain, fatigue, multiple CNS
symptoms
garym
Moderator
Moderator
 
Posts: 1889
Joined: August 23rd, 2003, 1:24 pm
Location: Texas

Maddening!

Postby Jayel on January 21st, 2004, 8:48 am

Gary-

The list is maddening! THank you for your tireless effort in getting this information to me. Can you, with confidence, say that just the few pills I took would be "enough" to provoke this responses or do these people have a long course on the medication? I think you might have said even 1 pill was enough, but I can't remember... :roll:

Let's hope we can look forward to a cessation of all of this. It makes me not want to take ANY medications!!

Jayel
Jayel
Selfless giver of time
Selfless giver of time
 
Posts: 172
Joined: January 4th, 2004, 1:18 pm
Location: Chicago

Postby garym on January 21st, 2004, 4:06 pm

Jayel,

Yes, the few pills you took could cause all your problems. It is a rare thing for people to have these reactions, but it does happen. We just might be the "lucky" ones. I wish i could get lucky at something else, say maybe the lottery!

Take care,
Gary
garym
Moderator
Moderator
 
Posts: 1889
Joined: August 23rd, 2003, 1:24 pm
Location: Texas

Touche

Postby Jayel on January 21st, 2004, 6:31 pm

I agree! Hey, some family won the 1mil in Canada--straight payout, no taxes. Some things are better there to be sure!! But.....they didn't share. Guess we'll have to keep our spirits up and be "rich" in our belief in God perhaps a higher power for those who like that better.

Talk at ya soon!

Jayel
Jayel
Selfless giver of time
Selfless giver of time
 
Posts: 172
Joined: January 4th, 2004, 1:18 pm
Location: Chicago

Touche

Sponsor

Sponsor
 


Return to The Support Group

Who is online

Users browsing this forum: Google [Bot] and 3 guests